Donate Now
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Bodies » Chafing between breasts?

 - UBBFriend: Email this page to someone!    
Author Topic: Chafing between breasts?
Atonement
Scarleteen Volunteer
Member # 42492

Icon 1 posted      Profile for Atonement     Send New Private Message       Edit/Delete Post 
I've had an issue for the last couple months where the skin between my breasts has been really red, dry, and flaky.

I tried several different lotions on it, and when that didn't work, I went to a dermatologist.

It tested negative for a fungal infection, so he said it was a rash and gave me some triamcinolone cream.

It got better for a couple days, but then came back full force. The cream isn't even helping at all.

Since it's not a fungus and not responding to steroid creams, my guess is that maybe it's chafing. But if it is, how do I get it to stop? My breasts are kind of on the larger side, so I don't think there's any way to keep then from rubbing together.

Any ideas?

Posts: 444 | From: United States | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
Kachina
Scarleteen Volunteer
Member # 42505

Icon 1 posted      Profile for Kachina     Send New Private Message       Edit/Delete Post 
You could try baby powder where the chafing occurs. I would ask the doctor if that's ok to use with the cream you got first.

--------------------
~Kat
Scarleteen Volunteer

Humans are allergic to change. They love to say, "We've always done it this way." I try to fight that. That's why I have a clock on my wall that runs counter-clockwise. - Grace Hopper

Posts: 876 | From: Seattle | Registered: Apr 2009  |  IP: Logged | Report this post to a Moderator
KittenGoddess
Scarleteen Volunteer
Member # 1679

Icon 1 posted      Profile for KittenGoddess     Send New Private Message       Edit/Delete Post 
Call the derm back or make another appointment. You may just need a different steroid or a different dosage. Skin stuff can be really difficult to deal with. Your doc has to find the right thing to match your problem. For example, I've had eczema since I was a child. There is only one steroid that works for me when I've got an outbreak. ONE. I've tried others, I've tried the non-steroid options...nothing works. Oh, and I have to have the cream version of my med, not the ointment. (My skin won't absorb the ointment for whatever reason.) So it may just be that this is not the right med for you, there are other options they can try.

A couple of other thoughts...how are you bathing/showering? Until you get this under control, shower lukewarm and use fragrance-free, dye-free products to try to minimize the extra irritants.

As Kat mentioned, ask before you add any extra powders to the area. If you are going to use something, I'd consider cornstarch rather than baby powder. (Baby powders contain talc, which can be harmful if inhaled, and often have fragrancing agents, etc.)

You might try a different style of bra to see if you can get a bit of separation. You could also try getting a square of medical gauze and tucking between them to try to keep the area dry from sweat and from rubbing.

--------------------
Sarah Liz

Posts: 7316 | From: USA | Registered: Oct 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3